Alert archive / South Dakota / Tornado Warnings in 2007
Tornado Warning 23, NWS Aberdeen, SD
NWS Aberdeen, SD issued this tornado warning at Aug 10, 2007, 8:40 PM CDT for Walworth County, South Dakota. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2007, 8:40 PM CDT (01:40 UTC)
- Expired
- Aug 10, 2007, 9:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Aberdeen, SD
- Area
- Counties, with a storm outline in the text
County Walworth County, SD
The radar
The Aberdeen radar (KABR), 139 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 8:55 PM CDT | HAIL 0.88 | Selby, SD | |
| Aug 10, 9:07 PM CDT | HAIL 1.75 | 7 S Selby, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 3:41 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1851 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 1543 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KABR 110140 TORABR SDC129-110215- /O.NEW.KABR.TO.W.0023.070811T0140Z-070811T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 840 PM CDT FRI AUG 10 2007 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * TORNADO WARNING FOR... CENTRAL WALWORTH COUNTY IN NORTH CENTRAL SOUTH DAKOTA... THIS INCLUDES THE CITY OF SELBY... * UNTIL 915 PM CDT * AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 14 MILES WEST OF SELBY...OR 9 MILES SOUTHEAST OF MOBRIDGE...MOVING EAST AT 25 MPH. * THE TORNADO WILL BE NEAR... SELBY AROUND 905 PM CDT... THIS IS AN EXTREMELY DANGEROUS AND POTENTIALLY LIFE THREATENING SITUATION. IF YOU ARE IN THE PATH OF THIS TORNADO TAKE SHELTER NOW REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ABERDEEN. LAT...LON 4553 10034 4541 10037 4531 9996 4553 9995 $$ TDK
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this tornado warning went out at Aug 10, 3:11 PM CDT, 5 hours 29 minutes earlier.
Area forecast discussion, Aug 10, 3:11 PM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 311 PM CDT FRI AUG 10 2007 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT THE MAIN ISSUE IN THE SHORT RANGE IS DEALING WITH PCPN/SVR CHANCES TONIGHT. LAPS CURRENTLY INDICATES THAT BEST INSTABILITY IS DEVELOPING IN VICINITY OF THE MISSOURI RIVER VALLEY WHERE STRONGEST DIABATIC HEATING HAS OCCURRED THIS AFTERNOON. VISIBLE SATELLITE PICTURES ALSO INDICATE CU BEGINNING TO FORM OVER THE REGION. THE QUESTION IS WILL THE CAP BREAK. 18Z ABR AND BIS SOUNDINGS CONTAINED ALOT OF SURFACE BASED CONVECTIVE INHIBITION. MEANWHILE MODELS CONTINUE TO ADVECT EVEN WARMER AIR ALOFT OUT ACROSS THE PLAINS THROUGH THE EVENING AND OVERNIGHT. AS THE BOUNDARY LAYER CONTINUES TO WARM AND OVERCOME CAP...WILL PROBABLY SEE SOME STORMS FORM ALONG MO RIVER...AND THEN PERHAPS RIDE THE DEVELOPING LLJ INTO THE EASTERN CWA LATER THIS EVENING. THE VERY HIGH INSTABILITY DEVELOPING ACROSS THE WESTERN CWA ALONG WITH INCREASING SHEAR DUE TO STRONGER WINDS ALOFT SUGGESTS THAT SVR STORMS ARE A DISTINCT POSSIBILITY...BUT THEY WILL BE FIGHTING THE WARM AIR ALOFT AND THUS SEVERE HAIL MIGHT BE TOUGH TO GET. DOWNBURSTS MAY BE THE BIGGEST THREAT SINCE TEMPERATURE/DEWPOINT SPREADS ARE RATHER LARGE. FOR SATURDAY TRAILING SURFACE FRONT PUSHES THROUGH THE EASTERN CWA IN THE MORNING SO KEPT IN LINGERING SHOWERS THIS AREA. LOOKS AS IF MOST OF THE CONVECTIVE ACTION SATURDAY AFTERNOON AND EVENING SHOULD BE OFF TO THE EAST AND SOUTHEAST. SURFACE HIGH BUILDS IN FOR SATURDAY NIGHT AND HELPS DROP DEWPOINTS BACK INTO THE 50S. HOWEVER...MODELS CONTINUE TO BE INSISTENT ON SOME POTENTIAL FOR A LATE NIGHT...RETURN FLOW...WARM AIR ADVECTION BATCH OF SHOWERS OVER NORTHWEST SOUTH DAKOTA/SOUTHWEST NORTH DAKOTA. DUE TO SOME CONSISTENCY...DID THROW SOME ISOLATED POPS INTO FAR WESTERN CWA TO ACCOUNT FOR THE POTENTIAL. A MIX OF ADJMAV AND INHERITED GRIDS WAS USED FOR TEMPERATURE FORECAST. .LONG TERM...SUNDAY THROUGH FRIDAY SUNDAY STARTS OFF WITH HIGH PRESSURE OVER THE NORTHERN PLAINS AND SOUTHERN CANADA. THIS HIGH MOVES EAST BY SUNDAY NIGHT...ALLOWING FOR RETURN FLOW TO SET UP. SLIGHT CHANCE FOR STORMS EXISTS ACROSS THE SOUTHERN HALF OF THE CWA AS LLJ STRENGTHENS AND MUCAPES INCREASE TO OVER 1000 J/KG. ALSO SOME UPPER LEVEL JET ENERGY TO WORK WITH SO CANNOT RULE OUT AT LEAST A SLIGHT CHANCE FOR SOMETHING TO DEVELOP. MID LEVEL FEATURES NOT REALLY SUPPORTIVE OF MORE THAN SLIGHT CHANCE POPS AS HEIGHTS ACTUALLY RISE A BIT. MODELS AGREE FAIRLY WELL WITH A FRONTAL PASSAGE FROM WEST TO EAST ACROSS THE AREA ON MONDAY. IT STILL APPEARS BEST POTENTIAL FOR PRECIP WITH THIS FEATURE WILL BE JUST NORTH OF THE AREA. FOR NOW HAVE LEFT FORECAST DRY FOR MONDAY BUT FUTURE SHIFTS WILL HAVE TO MONITOR FOR SLIGHT CHANCE POTENTIAL ACROSS THE FAR NORTHERN CWA. NEXT AREA OF INTEREST IS LOW PRESSURE/DISTURBANCE THAT EJECTS EAST ACROSS CENTRAL/NORTHERN PLAINS ON TUESDAY NIGHT. MODELS HAVE TRENDED FARTHER SOUTH WITH PRECIP...TAKING MOST OF IT ACROSS SOUTHERN SD AND NEBRASKA. 12Z GFS WAS CONSISTENT WITH THE 06Z RUN IN DOING THIS. HAVE THEREFORE TAKEN THE NORTHERN CWA OUT OF SLIGHT CHANCE BUT KEPT THE SOUTHERN CWA IN. IF FUTURE MODEL RUNS CONTINUE THIS SOUTHERLY TREND...POPS WILL HAVE TO BE PUSHED EVEN FARTHER SOUTH. && .AVIATION... OTHER THAN ISOLATED/SCATTERED STORMS TONIGHT...EXPECT VFR CONDITIONS WITH VSBYS AOA 6SM AND ANY CIGS OUTSIDE OF STORMS AOA 10K FEET. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...TDK LONG TERM...TMT AVIATION...TDK
Hazardous weather outlook, Aug 10, 6:00 AM CDT, 14 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 600 AM CDT FRI AUG 10 2007 MNZ039-046-SDZ004>011-016>023-036-037-111100- TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS- WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL-HYDE-HAND- 600 AM CDT FRI AUG 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ENERGY ALOFT MOVING THROUGH THE NORTHERN PLAINS WILL ALLOW FOR CHANCES OF SHOWERS AND THUNDERSTORMS TODAY...PRIMARILY EARLY THIS MORNING AND AGAIN THIS AFTERNOON AND EVENING. IN ADDITION TO DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL...SOME OF THE STORMS MAY BE SEVERE IN THE AFTERNOON AND EVENING WITH LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. THE GREATEST RISK OF SEVERE WEATHER WILL EXIST EAST OF A EUREKA TO ABERDEEN TO BRYANT LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT...TUESDAY NIGHT...AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING AFTER 1PM CDT. SDZ035-048-051-111100- HUGHES-LYMAN-BUFFALO- 600 AM CDT FRI AUG 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT VERY HIGH FIRE DANGER WILL EXIST THIS AFTERNOON AS AFTERNOON TEMPERATURES RISE TO 95 TO 105...RELATIVE HUMIDITIES FALL TO 25 TO 35 PERCENT...AND WINDS INCREASE TO 15 TO 20 MILES PER HOUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT...TUESDAY NIGHT...AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ033-045-111100- STANLEY-JONES- 600 AM CDT FRI AUG 10 2007 /500 AM MDT FRI AUG 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT EXTREME FIRE DANGER WILL EXIST THIS AFTERNOON AS AFTERNOON TEMPERATURES RISE TO 104 TO 108...RELATIVE HUMIDITIES FALL TO 15 TO 25 PERCENT...AND WINDS INCREASE TO 15 TO 20 MILES PER HOUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT...TUESDAY NIGHT...AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ003-015-111100- CORSON-DEWEY- 500 AM MDT FRI AUG 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ENERGY ALOFT MOVING THROUGH THE NORTHERN PLAINS WILL ALLOW FOR CHANCES OF SHOWERS AND THUNDERSTORMS TODAY...PRIMARILY EARLY THIS MORNING AND AGAIN THIS AFTERNOON AND EVENING. IN ADDITION TO DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL...SOME OF THE STORMS MAY BE SEVERE IN THE AFTERNOON AND EVENING WITH LARGE HAIL AND DAMAGING WINDS. VERY HIGH FIRE DANGER WILL EXIST THIS AFTERNOON AS AFTERNOON TEMPERATURES RISE TO 95 TO 105...RELATIVE HUMIDITIES FALL TO 25 TO 35 PERCENT...AND WINDS INCREASE TO 10 TO 20 MILES PER HOUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT...TUESDAY NIGHT...AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING AFTER 1PM CDT. SDZ034-111100- SULLY- 600 AM CDT FRI AUG 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT VERY HIGH FIRE DANGER WILL EXIST THIS AFTERNOON AS AFTERNOON TEMPERATURES RISE TO 100 TO 105...RELATIVE HUMIDITIES FALL TO 25 TO 35 PERCENT...AND WINDS INCREASE TO 15 TO 20 MILES PER HOUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT...TUESDAY NIGHT...AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. NJE
In the hours before
Local storm report, Aug 10, 7:35 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
735 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM FUNNEL CLOUD 11 NNE TIMBER LAKE 45.57N 100.99W
08/10/2007 CORSON SD FIRE DEPT/RESCUE
0702 PM FUNNEL CLOUD 20 W MOBRIDGE 45.54N 100.85W
08/10/2007 CORSON SD PUBLIC
0706 PM TORNADO 18 W MOBRIDGE 45.54N 100.81W
08/10/2007 CORSON SD LAW ENFORCEMENT
BRIEF TOUCHDOWN
0706 PM TORNADO 11 NNE TIMBER LAKE 45.57N 100.99W
08/10/2007 CORSON SD FIRE DEPT/RESCUE
BRIEF TOUCHDOWN
&&
JAZLocal storm report, Aug 10, 7:45 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
745 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM HAIL 8 W MOBRIDGE 45.54N 100.60W
08/10/2007 E1.00 INCH CORSON SD PUBLIC
&&
SDLocal storm report, Aug 10, 8:11 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
811 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 2 NNE MISSION RIDGE 44.72N 100.78W
08/10/2007 E1.00 INCH STANLEY SD EMERGENCY MNGR
&&
JAZLocal storm report, Aug 10, 8:25 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
825 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL INDIAN CREEK REC AREA 45.52N 100.39W
08/10/2007 E1.75 INCH WALWORTH SD LAW ENFORCEMENT
0757 PM HAIL 1 E INDIAN CREEK REC AR 45.52N 100.37W
08/10/2007 M1.00 INCH WALWORTH SD LAW ENFORCEMENT
&&
SDLocal storm report, Aug 10, 8:26 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
826 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 3 W MOBRIDGE 45.54N 100.50W
08/10/2007 E1.75 INCH CORSON SD PUBLIC
&&
SDThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:03 PM CDT | Tornado Warning | ABR | Corson | 27 min |
| Aug 10, 7:31 PM CDT | Severe Thunderstorm Warning | ABR | Corson, Dewey, Walworth | 59 min |
| Aug 10, 7:40 PM CDT | Severe Thunderstorm Warning | ABR | Campbell | 65 min |
| Aug 10, 7:45 PM CDT | Severe Thunderstorm Warning | ABR | Dewey, Stanley, Sully | 60 min |
| Aug 10, 8:14 PM CDT | Severe Thunderstorm Warning | ABR | Walworth | 61 min |
| Aug 10, 8:46 PM CDT | Severe Thunderstorm Warning | ABR | Potter | 29 min |
| Aug 10, 9:00 PM CDT | Severe Thunderstorm Warning | ABR | McPherson | 60 min |
| Aug 10, 9:09 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds, Faulk, Potter, Walworth | 66 min |
| Aug 10, 9:57 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Edmunds, McPherson | 63 min |
| Aug 10, 10:10 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds, Faulk | 38 min |
| Aug 10, 10:21 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Edmunds | 42 min |
| Aug 10, 11:03 PM CDT | Severe Thunderstorm Warning | ABR | Marshall, Roberts | 42 min |
| Aug 10, 11:39 PM CDT | Severe Thunderstorm Warning | ABR | Roberts | 51 min |
| Aug 10, 11:55 PM CDT | Severe Thunderstorm Warning | ABR | Deuel, Grant | 23 min |
| Aug 11, 12:23 AM CDT | Severe Thunderstorm Warning | ABR | McPherson | 38 min |
Nearby
Tornado Warnings in South Dakota, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.